Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

No sleep for three days on brand name Arimidex

janehicks
janehicks Member Posts: 48

Hello, back again for your sage advice and shared experiences.

I started brand name Arimidex a week ago. If I took in the AM, I'd feel catatonic all day, completely dissasociated from my brain and exhausted.

So I started taking at night but was utterly wired all night long. No sleep. Not even with prescription sleep meds.

Is this just a ramping up period issue or am I on the wrong medication?

Thank you kindly for your responses.

Comments

  • brutersmom
    brutersmom Member Posts: 850

    JaneHicks. I am sorry you are experiencing this. What you are having is a response to lack of estrogen. I am on it for stage 4 after I had to stop it back in 2016 for agression and inability to sleep. After experiencing thos side effects for about a year, I became suicidal Please reach out to your oncologist. I take two meds to control my side effects. For some people it is not an easy med. I would also suggest if you oncologist can't help you ask if your hospital has pallative care and make an appointment

  • janehicks
    janehicks Member Posts: 48

    Hi brutersmom,

    Thank you so much for your response. So sorry you've had such a difficult time with both this drug and this disease. I can imagine the lack of sleep and the aggression would lead anyone to feel the way you did.

    They've switched me to Aromisin, so maybe that will help. I'm very sensitive to most meds so a little worried.

    All my best to you and thanks again.

  • brutersmom
    brutersmom Member Posts: 850

    Janehicks. I hope that works for you. Effexor has been a big help for me. I take letrozole at night but mostly because when I take it with food it makes me nauseous. I have never tried aromasin. My oncologist feels it would stillmake me feel the same way.